×

zbMATH — the first resource for mathematics

Convergence and decay rate to equilibrium of bounded solutions of quasilinear parabolic equations. (English) Zbl 1115.35021
Authors’ abstract: We study the convergence and decay rate to equilibrium of bounded solutions of the quasilinear parabolic equation \[ u_t- \operatorname{div} a(x,\nabla u)+f(x,u)=0 \] on a bounded domain, subject to Dirichlet boundary and to initial conditions. The data are supposed to satisfy suitable regularity and growth conditions. Our approach to the convergence result and decay estimate is based on the Łojasiewicz-Simon gradient inequality which in the case of the semilinear heat equation is known to give optimal decay estimates. The abstract results and their applications are discussed also in the framework of Orlicz-Sobolev spaces.

MSC:
35B40 Asymptotic behavior of solutions to PDEs
35K55 Nonlinear parabolic equations
46E35 Sobolev spaces and other spaces of “smooth” functions, embedding theorems, trace theorems
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Adams, R.A., Sobolev spaces, (1975), Academic Press New York · Zbl 0186.19101
[2] Akagi, G.; Otani, M., Evolution inclusions governed by subdifferentials in reflexive Banach spaces, J. evol. equ., 4, 519-541, (2004) · Zbl 1081.34059
[3] Akagi, G.; Otani, M., Evolution inclusions governed by the difference of two subdifferentials in reflexive Banach spaces, J. differential equations, 209, 392-415, (2005) · Zbl 1065.34050
[4] Belaud, Y.; Helffer, B.; Véron, L., Long-time vanishing properties of solutions of some semilinear parabolic equations, Ann. inst. H. Poincaré anal. non linéaire, 18, 43-68, (2001) · Zbl 0983.35066
[5] Brezis, H., Opérateurs maximaux monotones et semi-groupes de contractions dans LES espaces de Hilbert, North-holland math. stud., vol. 5, (1973), North-Holland Amsterdam · Zbl 0252.47055
[6] Chill, R., On the łojasiewicz – simon gradient inequality, J. funct. anal., 201, 572-601, (2003) · Zbl 1036.26015
[7] Cianchi, A., Some results in the theory of Orlicz spaces and applications to variational problems, (), 50-92 · Zbl 0965.46017
[8] Donaldson, T., Inhomogeneous orlicz – sobolev spaces and nonlinear parabolic initial-boundary value problems, J. differential equations, 16, 201-256, (1974) · Zbl 0286.35047
[9] Donaldson, T.K.; Trudinger, N.S., Orlicz – sobolev spaces and imbedding theorems, J. funct. anal., 8, 52-75, (1971) · Zbl 0216.15702
[10] Elmahi, A.; Meskine, D., Parabolic equations in Orlicz spaces, J. London math. soc., 72, 410-428, (2005) · Zbl 1108.35082
[11] Feireisl, E.; Simondon, F., Convergence for semilinear degenerate parabolic equations in several space dimensions, J. dynam. differential equations, 12, 647-673, (2000) · Zbl 0977.35069
[12] Fiorenza, A., A Liouville-type theorem for very weak solutions of nonlinear partial differential equations, Collect. math., 48, 4-6, 513-522, (1997)
[13] Fiorenza, A.; Krbec, M., Indices of Orlicz spaces and some applications, Comment. math. univ. carolin., 38, 3, 433-451, (1997) · Zbl 0937.46023
[14] Fiorenza, A.; Prignet, A., Orlicz capacities and applications to some existence questions for elliptic PDEs having measure data, ESAIM control optim. calc. var., 9, 317-341, (2003) · Zbl 1075.35012
[15] Ghidaglia, J.-M., Long-time behavior of solutions of abstract inequalities: applications to thermohydraulic and magnetohydrodynamic equations, J. differential equations, 61, 268-294, (1986) · Zbl 0549.35102
[16] Ghidaglia, J.-M.; Marzocchi, A., Exact decay estimates for solutions to semilinear parabolic equations, Appl. anal., 42, 69-81, (1991) · Zbl 0724.35015
[17] Haraux, A.; Jendoubi, M.A., Convergence of bounded weak solutions of the wave equation with dissipation and analytic nonlinearity, Calc. var. partial differential equations, 9, 95-124, (1999) · Zbl 0939.35122
[18] Haraux, A.; Jendoubi, M.A., Decay estimates to equilibrium for some evolution equations with an analytic nonlinearity, Asymptot. anal., 26, 21-36, (2001) · Zbl 0993.35017
[19] A. Haraux, M.A. Jendoubi, On the convergence of global and bounded solutions of some evolution equations, Prépublication du Laboratoire Jacques-Louis Lions R02003, 2002 · Zbl 1145.35033
[20] A. Haraux, M.A. Jendoubi, Oral communication, 2003
[21] Haraux, A.; Jendoubi, M.A.; Kavian, O., Rate of decay to equilibrium in some semilinear parabolic equations, J. evol. equ., 3, 463-484, (2003) · Zbl 1036.35035
[22] Huang, S.-Z., Gradient inequalities: with applications to asymptotic behaviour and stability of gradient-like systems, Math. surveys monagr., vol. 126, (2006), Amer. Math. Soc. Providence, RI
[23] Iwaniec, T.; Sbordone, C., Weak minima of variational integrals, J. reine angew. math., 454, 143-161, (1994) · Zbl 0802.35016
[24] Jendoubi, M.A., A simple unified approach to some convergence theorems of L. Simon, J. funct. anal., 153, 187-202, (1998) · Zbl 0895.35012
[25] Jüngel, A.; Markowich, P.A.; Toscani, G., Decay rates for solutions of degenerate parabolic equations, (), 189-202 · Zbl 0964.35085
[26] Kokilashvili, V.; Krbec, M., Weighted inequalities in Lorentz and Orlicz spaces, (1991), World Scientific River Edge, NJ · Zbl 0751.46021
[27] Krasnosel’skii, M.A.; Rutickii, Ya.B., Convex functions and Orlicz spaces, (1961), Noordhoff Groningen · Zbl 0095.09103
[28] Levine, H.A.; Park, S.R.; Serrin, J., Global existence and nonexistence theorems for quasilinear evolution equations of formally parabolic type, J. differential equations, 142, 212-229, (1998) · Zbl 0891.35062
[29] Lions, J.-L., Quelques Méthodes de Résolution des problèmes aux limites non linéaires, (1969), Dunod Paris · Zbl 0189.40603
[30] Łojasiewicz, S., Une propriété topologique des sous-ensembles analytiques réels, (), 87-89
[31] S. Łojasiewicz, Ensembles semi-analytiques, preprint, I.H.E.S. Bures-sur-Yvette, 1965
[32] Maligranda, L., Orlicz spaces and interpolation, Seminars in mathematics, vol. 5, (1989), IMECC, Universidad Estadual de Campinas Campinas, Brazil · Zbl 0874.46022
[33] Matano, H., Convergence of solutions of one-dimensional semilinear heat equations, J. math. Kyoto univ., 18, 221-227, (1978) · Zbl 0387.35008
[34] Nishihara, K., Initial boundary value problems of some non-linear evolution equations in orlicz – sobolev spaces, Proc. Japan acad., 50, 462-467, (1974) · Zbl 0335.35058
[35] Persson, L.E., Interpolation with a parameter function, Math. scand., 59, 199-222, (1986) · Zbl 0619.46064
[36] Pick, L., Optimal Sobolev embeddings, (), 156-199 · Zbl 0964.46012
[37] Poláčik, P.; Rybakowski, K., Nonconvergent bounded trajectories in semilinear heat equations, J. differential equations, 124, 472-494, (1996) · Zbl 0845.35054
[38] Rao, M.M.; Ren, Z.D., Theory of Orlicz spaces, Pure appl. math., vol. 146, (1991), Marcel Dekker · Zbl 0724.46032
[39] Robert, J., Inéquations variationnelles paraboliques fortement nonlinéaires, J. math. pures appl., 53, 299-321, (1974) · Zbl 0273.35047
[40] Simon, L., Asymptotics for a class of non-linear evolution equations, with applications to geometric problems, Ann. of math., 118, 525-571, (1983) · Zbl 0549.35071
[41] Simonenko, I.B., Interpolation and extrapolation in Orlicz spaces, Mat. sb. (N.S.), 63, 536-553, (1964), (in Russian) · Zbl 0116.31602
[42] Vǎrvǎrucǎ, E., Exact rates of convergence as \(t \rightarrow \infty\) for solutions of nonlinear evolution equations, J. evol. equ., 4, 543-565, (2004) · Zbl 1073.35041
[43] Zelenyak, T.I., Stabilization of solutions of boundary value problems for a second-order parabolic equation with one space variable, Differ. equ., Differ. uravn., 4, 34-45, (1968), Transl. from
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.